MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.5 MM HEX SCREWDRIVER STANDARD QUICK-CONNECT; SURGICAL SCREWDRIVER, REUSABLE

ZIMMER BIOMET, INC. 2.5 MM HEX SCREWDRIVER STANDARD QUICK-CONNECT; SURGICAL SCREWDRIVER, REUSABLE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a screwdriver was broken during a procedure.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the hex feature is twisted and fractured.The device shows wear & tear that indicates repeated use during a potential field age greater than 3 years.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A new investigation was performed due to product return.Review of the returned product confirmed the reported event.The results of the original investigation have not changed; a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, g6, h2, h4, h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photograph showed the screw driver.Due to the quality of the picture, it is unable to be confirmed if and where the driver tip is broken.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
2.5 MM HEX SCREWDRIVER STANDARD QUICK-CONNECT
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15163265
Report Number0001822565-2022-02244
Device Sequence Number12195427
Product Code HXX
UDI-Device Identifier00889024061040
UDI-Public(01)00889024061040(10)64302917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00236016525
Device Lot Number64302917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2022
Supplement Date Received by Manufacturer08/23/2022
08/30/2022
09/16/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date08/25/2022
09/06/2022
09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale